Question:

Hey Rabbi my question is on yom kippur,
Let me start , generally I take herbal supplements such as Ashwaganda daily because I believe my cortisol levels rise where I get a condition where I get headaches and extreme tightness in my head where it becomes extremely difficult to daven, it also causes me anxiety and loss of control of my thoughts, my question is am I allowed to swallow the supplement without water on Yom Kippur? Thank you for your time and effort

Answer:

Without getting into any kashrus issues. Taking the supplement on Yom Kippur without water then it would not be considered eating. However similar to shabbos we are not allowed to take medicines etc. unless the person would otherwise be considered a choleh sain bo sakana. If you will be bedridden by not taking it because of the headaches, then it would be permitted. If you think that the headache will be that bad, you don’t have to wait until the headache actually kicks in, you may take the supplement even beforehand. However if the headache will only be mild one, then they should not be taken.

The fact that not taking the supplement will cause you to lose control of your thoughts and you won’t be able to daven with the same amount of concentration, that will not be a permitting factor here. Even if that will happen, don’t be concerned about it. Try the best you can, and H-shem understands that the reason you can’t concentrate is because you were following the halachos that He wants you to follow.

May H-shem answer all of your tefillos and you and your family should be blessed with a gmar chasima tova.

Leave a Reply

Your email address will not be published. Required fields are marked *